• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

First time to be given meds need some advice

J

Jassy1981

Well-known member
Joined
Feb 12, 2020
Messages
64
Location
Wolverhampton
I suffer with anorexia nervosa and was diagnosed years ago i did get better but then relapsed, today iv been prescribed sertraline im so scared to take them as i have 3 children to and the last time i was prescribed medication of this type i had to stop due to them not helping just made me fall asleep to much has anybody been prescribed this before and did they actually help i really dont want to take these as i dont think it will help me and all everybody says is i must take them
 
Catty5

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
3,891
Location
USA
Hello

Sertraline is SSRI. SSRIs take 4-6 weeks or longer to kick in or starting to work. But they tend to cause uncomfortable initial side effects once we started taking them. Those side effects tend to continue for many weeks.

I took Sertraline for 2 weeks but it made me so drowsy. So I switched it to Prozac that i’m currently on.

If you’re not happy with it, you should consult your doc.
 
JessisMe

JessisMe

Well-known member
Joined
Feb 27, 2020
Messages
5,974
Location
Nashua NH
I suffer with anorexia nervosa and was diagnosed years ago i did get better but then relapsed, today iv been prescribed sertraline im so scared to take them as i have 3 children to and the last time i was prescribed medication of this type i had to stop due to them not helping just made me fall asleep to much has anybody been prescribed this before and did they actually help i really dont want to take these as i dont think it will help me and all everybody says is i must take them
I’d give them a try with the understanding that this is what the doctor said and thinks is best for you at present. Most meds have side effects that sometimes affect people. They can be controlled by adjusting dosage or trying a new med. For example on Lithium I had slurred speech, loss of appetite, trembling in my hands and diarrhea.
Two drops in the dosage made it fine. I’d give these people the chance to help you. Meds affect different people differently and you will never know unless you try.
 

Similar threads

Top